Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 25, 2019, 12:00 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2019, 12:00 PM CDT (17:00 UTC)
- Expired
- Mar 25, 2019, 12:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:51 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 25, 8:51 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 851 AM CDT Mon Mar 25 2019 .UPDATE... Did a quick update based on latest radar and guidance trends. Front is still to the northwest of the region with pre-frontal activity weakening, should get enough instability to help fire up additional showers and thunderstorms along the front this afternoon. && .PREV DISCUSSION... /issued 702 AM CDT Mon Mar 25 2019/ DISCUSSION... 12Z TAFS AVIATION... IFR to LIFR ceilings and patchy fog have developed across the coastal terminals this morning in response to the relatively warm overnight temperatures and abundant low level moisture being pumped in on the southerly flow. Ceilings are expected to improve to MVFR during the morning and VFR by this afternoon. Meanwhile, an upper trof that has had a history of producing strong to severe storms is presently approaching AEX. However, these storms have been weakening over the last couple of hours and are expected to continue to do so. A few lightning strikes and reduced visibilities can be expected at AEX over the next couple of hours as the line of convection moves through. With this activity expected to continue to weaken, only isolated to scattered showers are expected to make it into the coastal terminals late this morning into this afternoon. A frontal boundary trails well behind the upper trof. This front is expected to move through AEX this afternoon followed by the coastal terminals this evening. Winds will turn northerly behind the front with skies clearing overnight. Jones PREV DISCUSSION... /issued 405 AM CDT Mon Mar 25 2019/ DISCUSSION... Late night sfc analysis shows the cold front extending from low pressure over the Ohio Valley through Arkansas back into nrn Texas. Meanwhile water vapor imagery shows a shortwave trof moving out of the Plains and towards the Mississippi Delta region. The combo of these features is aiding in the production of scattered/widespread showers/storms which have recently moved into nwrn LA with a gradual esewd movement. A few warnings have been issued on the storms as the approach the nrn zones, but satellite imagery indicates a weakening trend ongoing with warming cloud tops noted. Sfc obs over the forecast indicate a warm/muggy/cloudy night ongoing. The weakening trend of the upstream convection is expected to continue as this activity moves into the forecast area toward daybreak per latest short-term high res runs...in fact, these runs paint the picture of widely scattered showers and isolated thunder at most as the convection crosses the area through the daylight hours. At this time, chose to leave rain chances closer to inherited values than to diminish them so rapidly despite what the model solutions are showing as upstream convection is holding together a little better than advertised. SPC has kept the area in a marginal risk through the day as forecast soundings indicate the potential for some large hail...given the activity will continue to pull farther away from the best lift aloft, chances indeed seem slim at best. Otherwise another very warm day is on tap with highs generally around 80 expected. Once the front passes later this afternoon, the forecast area looks to see a few days of drier/slightly cooler conditions as a late season Canadian high builds swd towards the area. Sunrise temps are expected to be in the 50s tomorrow morning, then in the 40s for much of the area Wednesday morning. As we move towards the end of the work week, a moistening trend is expected to commence as the sfc high moves east of the forecast area, re-establishing an onshore low-level flow. Meanwhile the nwrly flow aloft behind the departing shortwave will turn zonal, then swrly ahead of the a wrn CONUS trof digging into the Rockies. A disturbance in the flow is progged to move into the region by Friday which could lead to a few showers or storms mainly during the day's heating. Rain chances then jump up for Saturday into Saturday night as the mid/upper-level trof slides ewd, pulling a sfc front with it through the area....could be a few lingering showers near the coast into Sunday before the front pushes well into the nrn Gulf. MARINE... Some patchy fog remains possible through this morning over the coastal waters...and possibly the inland lakes/bays through mid- morning or so. Otherwise light winds are expected to continue into tonight before the front pushes through the nwrn Gulf and an increasing offshore flow commences. && .PRELIMINARY POINT TEMPS/POPS... AEX 79 49 72 44 / 100 0 0 0 LCH 79 56 75 49 / 40 40 0 0 LFT 80 54 72 49 / 50 30 0 0 BPT 80 56 78 50 / 40 30 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...27
Hazardous weather outlook, Mar 25, 5:35 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 535 AM CDT Mon Mar 25 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 535 AM CDT Mon Mar 25 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and a few thunderstorms will accompany a cold frontal passage today. A storm or two could be strong to possibly severe with the primary hazard being large hail. Occasional to frequent cloud to ground lightning can also be expected with the thunderstorms. A wind shift and cooler conditions can be expected for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Drier and cooler weather is in store for the middle of the week before the next advancing storm system brings the chance for showers and possibly thunderstorms Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-261100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 535 AM CDT Mon Mar 25 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Some patchy sea fog may occur over the near shore waters and coastal lakes and bays this morning. By later this afternoon and evening, a few showers and maybe a thunderstorm or two can be expected in association with a cold front crossing the area. An elevated offshore flow and higher seas will develop in wake of the front by late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
In the hours before
Special weather statement, Mar 25, 11:33 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1133 AM CDT MON MAR 25 2019
TXZ259-260-251715-
Northern Newton TX-Northern Jasper TX-
1133 AM CDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND NORTHEASTERN
JASPER COUNTIES UNTIL 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 12 miles northwest of Burkeville, moving southeast at
20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newton, Burkeville, Jamestown, Farrsville, Harrisburg, Mayflower,
Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 9353 3103 9351 3101 9354 3101 9357
3097 9357 3096 9353 3093 9353 3091 9356
3090 9355 3089 9357 3087 9356 3076 9365
3103 9398 3116 9388 3116 9382
TIME...MOT...LOC 1632Z 303DEG 19KT 3107 9386
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:49 PM CDT | Special Weather Statement | LCH | Beauregard | 26 min |
| Mar 25, 1:13 PM CDT | Special Weather Statement | LCH | Beauregard | 32 min |
| Mar 25, 1:46 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 29 min |
| Mar 25, 2:54 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 36 min |
| Mar 25, 3:05 PM CDT | Special Weather Statement | LCH | Vermilion | 40 min |
| Mar 25, 3:17 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 43 min |
| Mar 25, 3:27 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 33 min |
| Mar 25, 3:35 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 25, 3:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 46 min |
| Mar 25, 4:06 PM CDT | Special Weather Statement | LCH | Cameron | 39 min |
| Mar 25, 4:25 PM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 25, 4:47 PM CDT | Special Weather Statement | LCH | Cameron | 28 min |
| Mar 25, 5:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 25, 6:19 PM CDT | Special Weather Statement | LCH | Saint Landry | 56 min |
| Mar 25, 11:33 AM CDT | Special Weather Statement | LCH | Newton | 42 min |
| Mar 25, 2:28 PM CDT | Special Weather Statement | LCH | Jasper | 32 min |
| Mar 25, 4:01 PM CDT | Special Weather Statement | LCH | Hardin | 29 min |
| Mar 25, 4:38 PM CDT | Special Weather Statement | LCH | Jefferson | 82 min |
| Mar 25, 5:06 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.